A Family of Smooth and Interpolatory Basis Functions for Parametric Curve and Surface Representation
D. Schmitter, R. Delgado-Gonzalo, M. Unser
Applied Mathematics and Computation, vol. 272, no. 1, pp. 53-63, January 1, 2016.
Interpolatory basis functions are helpful to specify parametric curves or surfaces that can be modified by simple user-interaction. Their main advantage is a characterization of the object by a set of control points that lie on the shape itself (i.e., curve or surface). In this paper, we characterize a new family of compactly supported piecewise-exponential basis functions that are smooth and satisfy the interpolation property. They can be seen as a generalization and extension of the Keys interpolation kernel using cardinal exponential B-splines. The proposed interpolators can be designed to reproduce trigonometric, hyperbolic, and polynomial functions or combinations of them. We illustrate the construction and give concrete examples on how to use such functions to construct parametric curves and surfaces.
AUTHOR="Schmitter, D. and Delgado-Gonzalo, R. and Unser, M.",
TITLE="A Family of Smooth and Interpolatory Basis Functions for
Parametric Curve and Surface Representation",
JOURNAL="Applied Mathematics and Computation",
Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from
This material is presented to ensure timely dissemination of scholarly and technical work. Copyright and all rights therein are retained by authors or by other copyright holders. All persons copying this information are expected to adhere to the terms and constraints invoked by each author's copyright. In most cases, these works may not be reposted without the explicit permission of the copyright holder.